Alert archive / Florida / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 236, NWS Mobile, AL

November 20, 1999Santa Rosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Nov 20, 1999, 11:58 AM CST for Santa Rosa County, Florida. It was in force for 77 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 20, 1999, 11:58 AM CST (17:58 UTC)
Expired
Nov 20, 1999, 1:15 PM CST
In force
77 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Santa Rosa County, FL

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.0 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 1999-11-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 1999-11-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
955 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMOB 201747
SVRMOB
FLC113-201915-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1158 AM CST SAT NOV 20 1999

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SANTA ROSA COUNTY IN NORTHWESTERN FLORIDA

* UNTIL 115 PM CST

* AT 1144 AM CST... AS INDICATED BY DOPPLER RADAR A SEVERE
  THUNDERSTORM WAS LOCATED 16 MILES SOUTHWEST OF JAY OR 5 MILES WEST
  OF CHUMUCKLA... MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL REACH THE VICINITY OF -
  CHUMUCKLA BY 1155 AM CST
  BERRYDALE BY 1235 PM CST
  BAGDAD BY 1235 PM CST

DAMAGING WINDS AND HEAVY RAIN ARE LIKELY. GO INSIDE A STURDY BUILDING
AND STAYd AWAY FROM WINDOWS!

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 20, 10:35 AM CST, 1 hour 23 minutes earlier.

Area forecast discussion, Nov 20, 10:35 AM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
1035 AM CST SAT NOV 20 1999

UPPER TROF PASSING OVER AREA TODAY...RAIN AND THUNDERSTORMS SHOULD
END FROM WEST TO EAST LATER THIS AFTERNOON OR EARLY EVENING. WILL
ADJUST ZONES TO REFLECT CURRENT RADAR TRENDS. SURFACE FRONT EXPECTED
TO BECOME STATIONARY AND DISSIPATE BEFORE MOVING ACROSS THE AREA.
WOULD EXPECT FOG TONIGHT WITH THE WET GROUND AND MOIST AIR MASS.

.MOB...
AL...NONE.
FL...NONE.
MS...NONE.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 20, 11:39 AM CSTSevere Thunderstorm WarningMOBEscambia81 min

Nearby

Severe Thunderstorm Warnings in Florida, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.